May  2021, 41(5): 2095-2124. doi: 10.3934/dcds.2020354

Minimal period solutions in asymptotically linear Hamiltonian system with symmetries

1. 

School of Mathematical Sciences, Sun Yat-Sen University, Guangzhou 510300, China

2. 

School of Mathematical Sciences and LPMC, Nankai University, Tianjin 300071, China

* Corresponding author: Duanzhi Zhang

Received  November 2019 Revised  May 2020 Published  May 2021 Early access  October 2020

Fund Project: The first author is supported by the supported by the Fundamental Research Funds for the Central Universities (34000-31610273), Sun Yat-Sen University. The second author is supported by the NSF of China (17190271, 11422103, 11771341) and Nankai University

In this paper, applying the Maslov-type index theory for periodic orbits and brake orbits, we study the minimal period problems in asymptotically linear Hamiltonian systems with different symmetries. For the asymptotically linear semipositive even Hamiltonian systems, we prove that for any given $ T>0 $, there exists a central symmetric periodic solution with minimal period $ T $. Moreover, if the Hamiltonian systems are also reversible, we prove the existence of a central symmetric brake orbit with minimal period being either $ T $ or $ T/3 $. Also we give some other lower bound estimations for brake orbits case.

Citation: Zhiping Fan, Duanzhi Zhang. Minimal period solutions in asymptotically linear Hamiltonian system with symmetries. Discrete & Continuous Dynamical Systems, 2021, 41 (5) : 2095-2124. doi: 10.3934/dcds.2020354
References:
[1]

H. Amann and E. Zehnder, Nontrivial solutions for a class of nonresonance problems and applications to nonlinear differential equations, Ann. Scuola Norm. Sup. Pisa Cl. Sci (4), 7 (1980), 539-603.   Google Scholar

[2]

H. Amann and E. Zehnder, Periodic solutions of asymptotically linear Hamiltonian systems, Manuscripta Math, 32 (1980), 149-189.  doi: 10.1007/BF01298187.  Google Scholar

[3]

A. Ambrosetti and G. Mancini, Solutions of minimal period for a class of convex Hamiltonian systems, Math. Ann, 255 (1981), 405-421.  doi: 10.1007/BF01450713.  Google Scholar

[4]

S. E. CappelR. Lee and E. Y. Miller, On the maslov index, Comm. Pure Appl. Math, 47 (1994), 121-186.  doi: 10.1002/cpa.3160470202.  Google Scholar

[5]

K. Chang, Solutions of asymptotically linear operator equations via Morse theory, Comm. Pure Appl. Math, 34 (1981), 693-712.  doi: 10.1002/cpa.3160340503.  Google Scholar

[6]

K. C. Chang, Infinite Dimensional Morse Theory and Multiple Solution Problems, Birkhauser, Basel, 1993. doi: 10.1007/978-1-4612-0385-8.  Google Scholar

[7]

K. Chang, J. Liu and M. Liu, Nontrivial periodic solutions for strong resonance Hamiltonian systems, Ann. Inst. H. Poincar$\acute{e}$ Anal. Non Lin$\acute{e}$aire, 14 (1997), 103–117. doi: 10.1016/S0294-1449(97)80150-3.  Google Scholar

[8]

F. Clark and I. Ekeland, Hamiltonian trajectories having prescribed minimal period, Comm. Pure Appl. Math, 33 (1980), 103-116.  doi: 10.1002/cpa.3160330202.  Google Scholar

[9]

D. Dong and Y. Long, The iteration theory of the Maslov-type index theory with applications to nonlinear Hamiltonian systems, Trans. Amer. Math. Soc, 349 (1997), 2619-2661.  doi: 10.1090/S0002-9947-97-01718-2.  Google Scholar

[10]

J. J. Duistermaat, On the Morse index in variational calculus, Adv. in Math, 21 (1976), 173-195.  doi: 10.1016/0001-8708(76)90074-8.  Google Scholar

[11]

I. Ekeland and H. Hofer, Periodic solutions with prescribed minimal period for convex autonomous hamiltonian systems, Invent. Math, 81 (1985), 155-188.  doi: 10.1007/BF01388776.  Google Scholar

[12]

Z. Fan and D. Zhang, Multiple subharmonic solutions in Hamiltonian system with symmetries, submitted. Google Scholar

[13]

G. Fei and Q. Qiu, Minimal period solutions of nonlinear Hamiltonian systems, Nonlinear Anal, 27 (1996), 821-839.  doi: 10.1016/0362-546X(95)00077-9.  Google Scholar

[14]

G. Fei and Q. Qiu, Periodic solutions of asymptotically linear Hamiltonian systems, Chinese Ann. of Math. Ser. B, 18 (1997), 359-372.   Google Scholar

[15]

N. Ghoussoub, Location, multiplicity and Morse indices of min-max critical points, J Reine Angew Math, 417 (1991), 27-76.  doi: 10.1515/crll.1991.417.27.  Google Scholar

[16]

L. Hörmander, Symplectic classification of quadratic forms, and general Mehler formulas, Math. Z, 219 (1995), 413-449.  doi: 10.1007/BF02572374.  Google Scholar

[17]

S. Li and J. Liu, Morse theory and asymptotic linear Hamiltonian system, J. Diff. Equ, 78 (1989), 53-73.  doi: 10.1016/0022-0396(89)90075-2.  Google Scholar

[18]

C. Liu, Asymptotically linear Hamiltonian systems with Lagrangian boundary conditions, Pacific J. Math, 232 (2007), 233-255.  doi: 10.2140/pjm.2007.232.233.  Google Scholar

[19]

C. Liu, Maslov-type index theory for symplectic paths with Lagrangian boundary conditions, Adv. Nonlinear Stud, 7 (2007), 131-161.  doi: 10.1515/ans-2007-0107.  Google Scholar

[20]

C. Liu, Minimal period estimates for brake orbits of nonlinear symmetric Hamiltonian systems, Discrete Contin. Dyn. Syst, 27 (2010), 337-355.  doi: 10.3934/dcds.2010.27.337.  Google Scholar

[21]

C. Liu and D. Zhang, Iteration theory of $L$-index and multiplicity of brake orbits, J. Diff. Equ, 257 (2014), 1194–1245, arXiv: 0908.0021. doi: 10.1016/j.jde.2014.05.006.  Google Scholar

[22]

C. Liu and D. Zhang, Seifert conjecture in the even convex case, Comm. Pure Appl. Math, 67 (2014), 1563-1604.  doi: 10.1002/cpa.21525.  Google Scholar

[23]

C. Liu and B. Zhou, Minimal $P$-symmetric period problem of first-order autonomous Hamiltonian systems, Front. Math. China, 12 (2017), 641-654.  doi: 10.1007/s11464-017-0627-2.  Google Scholar

[24]

Y. Long, Maslov-type index, degenerate critical points, and asymptotically linear Hamiltonian systems, Sci. China Ser. A, 33 (1990), 1409-1419.   Google Scholar

[25]

Y. Long, The minimal period problem of classical Hamiltonian systems with even potentials, Ann. Inst. H. Poincar$\acute{e}$ Anal. Non Lin$\acute{e}$aire, 10 (1993), 605–626. doi: 10.1016/S0294-1449(16)30199-8.  Google Scholar

[26]

Y. Long, Index Theory for Symplectic Paths with Applictions, Progress in Mathematics. 2002. doi: 10.1007/978-3-0348-8175-3.  Google Scholar

[27]

Y. LongD. Zhang and C. Zhu, Multiple brake orbits in bounded convex symmetric domains, Adv. Math, 203 (2006), 568-635.  doi: 10.1016/j.aim.2005.05.005.  Google Scholar

[28]

J. Robin and D. Salamon, The Maslov index for paths, Topology, 32 (1993), 827-844.  doi: 10.1016/0040-9383(93)90052-W.  Google Scholar

[29]

P. Rabinowitz, Minimax Methods in Critical Point Theory with Applications to Differential Equations, CBMS Regional Conference Series in Mathematics, 1986. doi: 10.1090/cbms/065.  Google Scholar

[30]

D. Zhang, Relative Morse index and multiple brake orbits of asymptotically linear Hamiltonian systems in the presence of symmetries, J. Differential Equations, 245 (2008), 925-938.  doi: 10.1016/j.jde.2008.04.020.  Google Scholar

[31]

D. Zhang, Symmetric period solutions with prescribed minimal period for even autonomous semipositive Hamiltonian systems, Sci. Chin. Math, 57 (2014), 81-96.  doi: 10.1007/s11425-013-4598-9.  Google Scholar

[32]

D. Zhang, Minimal period problems for brake orbits of nonlinear autonomous reversible semipositive Hamiltonian systems, Discrete Contin. Dyn. syst., 35 (2015), 2227-2272.  doi: 10.3934/dcds.2015.35.2227.  Google Scholar

show all references

References:
[1]

H. Amann and E. Zehnder, Nontrivial solutions for a class of nonresonance problems and applications to nonlinear differential equations, Ann. Scuola Norm. Sup. Pisa Cl. Sci (4), 7 (1980), 539-603.   Google Scholar

[2]

H. Amann and E. Zehnder, Periodic solutions of asymptotically linear Hamiltonian systems, Manuscripta Math, 32 (1980), 149-189.  doi: 10.1007/BF01298187.  Google Scholar

[3]

A. Ambrosetti and G. Mancini, Solutions of minimal period for a class of convex Hamiltonian systems, Math. Ann, 255 (1981), 405-421.  doi: 10.1007/BF01450713.  Google Scholar

[4]

S. E. CappelR. Lee and E. Y. Miller, On the maslov index, Comm. Pure Appl. Math, 47 (1994), 121-186.  doi: 10.1002/cpa.3160470202.  Google Scholar

[5]

K. Chang, Solutions of asymptotically linear operator equations via Morse theory, Comm. Pure Appl. Math, 34 (1981), 693-712.  doi: 10.1002/cpa.3160340503.  Google Scholar

[6]

K. C. Chang, Infinite Dimensional Morse Theory and Multiple Solution Problems, Birkhauser, Basel, 1993. doi: 10.1007/978-1-4612-0385-8.  Google Scholar

[7]

K. Chang, J. Liu and M. Liu, Nontrivial periodic solutions for strong resonance Hamiltonian systems, Ann. Inst. H. Poincar$\acute{e}$ Anal. Non Lin$\acute{e}$aire, 14 (1997), 103–117. doi: 10.1016/S0294-1449(97)80150-3.  Google Scholar

[8]

F. Clark and I. Ekeland, Hamiltonian trajectories having prescribed minimal period, Comm. Pure Appl. Math, 33 (1980), 103-116.  doi: 10.1002/cpa.3160330202.  Google Scholar

[9]

D. Dong and Y. Long, The iteration theory of the Maslov-type index theory with applications to nonlinear Hamiltonian systems, Trans. Amer. Math. Soc, 349 (1997), 2619-2661.  doi: 10.1090/S0002-9947-97-01718-2.  Google Scholar

[10]

J. J. Duistermaat, On the Morse index in variational calculus, Adv. in Math, 21 (1976), 173-195.  doi: 10.1016/0001-8708(76)90074-8.  Google Scholar

[11]

I. Ekeland and H. Hofer, Periodic solutions with prescribed minimal period for convex autonomous hamiltonian systems, Invent. Math, 81 (1985), 155-188.  doi: 10.1007/BF01388776.  Google Scholar

[12]

Z. Fan and D. Zhang, Multiple subharmonic solutions in Hamiltonian system with symmetries, submitted. Google Scholar

[13]

G. Fei and Q. Qiu, Minimal period solutions of nonlinear Hamiltonian systems, Nonlinear Anal, 27 (1996), 821-839.  doi: 10.1016/0362-546X(95)00077-9.  Google Scholar

[14]

G. Fei and Q. Qiu, Periodic solutions of asymptotically linear Hamiltonian systems, Chinese Ann. of Math. Ser. B, 18 (1997), 359-372.   Google Scholar

[15]

N. Ghoussoub, Location, multiplicity and Morse indices of min-max critical points, J Reine Angew Math, 417 (1991), 27-76.  doi: 10.1515/crll.1991.417.27.  Google Scholar

[16]

L. Hörmander, Symplectic classification of quadratic forms, and general Mehler formulas, Math. Z, 219 (1995), 413-449.  doi: 10.1007/BF02572374.  Google Scholar

[17]

S. Li and J. Liu, Morse theory and asymptotic linear Hamiltonian system, J. Diff. Equ, 78 (1989), 53-73.  doi: 10.1016/0022-0396(89)90075-2.  Google Scholar

[18]

C. Liu, Asymptotically linear Hamiltonian systems with Lagrangian boundary conditions, Pacific J. Math, 232 (2007), 233-255.  doi: 10.2140/pjm.2007.232.233.  Google Scholar

[19]

C. Liu, Maslov-type index theory for symplectic paths with Lagrangian boundary conditions, Adv. Nonlinear Stud, 7 (2007), 131-161.  doi: 10.1515/ans-2007-0107.  Google Scholar

[20]

C. Liu, Minimal period estimates for brake orbits of nonlinear symmetric Hamiltonian systems, Discrete Contin. Dyn. Syst, 27 (2010), 337-355.  doi: 10.3934/dcds.2010.27.337.  Google Scholar

[21]

C. Liu and D. Zhang, Iteration theory of $L$-index and multiplicity of brake orbits, J. Diff. Equ, 257 (2014), 1194–1245, arXiv: 0908.0021. doi: 10.1016/j.jde.2014.05.006.  Google Scholar

[22]

C. Liu and D. Zhang, Seifert conjecture in the even convex case, Comm. Pure Appl. Math, 67 (2014), 1563-1604.  doi: 10.1002/cpa.21525.  Google Scholar

[23]

C. Liu and B. Zhou, Minimal $P$-symmetric period problem of first-order autonomous Hamiltonian systems, Front. Math. China, 12 (2017), 641-654.  doi: 10.1007/s11464-017-0627-2.  Google Scholar

[24]

Y. Long, Maslov-type index, degenerate critical points, and asymptotically linear Hamiltonian systems, Sci. China Ser. A, 33 (1990), 1409-1419.   Google Scholar

[25]

Y. Long, The minimal period problem of classical Hamiltonian systems with even potentials, Ann. Inst. H. Poincar$\acute{e}$ Anal. Non Lin$\acute{e}$aire, 10 (1993), 605–626. doi: 10.1016/S0294-1449(16)30199-8.  Google Scholar

[26]

Y. Long, Index Theory for Symplectic Paths with Applictions, Progress in Mathematics. 2002. doi: 10.1007/978-3-0348-8175-3.  Google Scholar

[27]

Y. LongD. Zhang and C. Zhu, Multiple brake orbits in bounded convex symmetric domains, Adv. Math, 203 (2006), 568-635.  doi: 10.1016/j.aim.2005.05.005.  Google Scholar

[28]

J. Robin and D. Salamon, The Maslov index for paths, Topology, 32 (1993), 827-844.  doi: 10.1016/0040-9383(93)90052-W.  Google Scholar

[29]

P. Rabinowitz, Minimax Methods in Critical Point Theory with Applications to Differential Equations, CBMS Regional Conference Series in Mathematics, 1986. doi: 10.1090/cbms/065.  Google Scholar

[30]

D. Zhang, Relative Morse index and multiple brake orbits of asymptotically linear Hamiltonian systems in the presence of symmetries, J. Differential Equations, 245 (2008), 925-938.  doi: 10.1016/j.jde.2008.04.020.  Google Scholar

[31]

D. Zhang, Symmetric period solutions with prescribed minimal period for even autonomous semipositive Hamiltonian systems, Sci. Chin. Math, 57 (2014), 81-96.  doi: 10.1007/s11425-013-4598-9.  Google Scholar

[32]

D. Zhang, Minimal period problems for brake orbits of nonlinear autonomous reversible semipositive Hamiltonian systems, Discrete Contin. Dyn. syst., 35 (2015), 2227-2272.  doi: 10.3934/dcds.2015.35.2227.  Google Scholar

[1]

Chungen Liu. Minimal period estimates for brake orbits of nonlinear symmetric Hamiltonian systems. Discrete & Continuous Dynamical Systems, 2010, 27 (1) : 337-355. doi: 10.3934/dcds.2010.27.337

[2]

Duanzhi Zhang. Minimal period problems for brake orbits of nonlinear autonomous reversible semipositive Hamiltonian systems. Discrete & Continuous Dynamical Systems, 2015, 35 (5) : 2227-2272. doi: 10.3934/dcds.2015.35.2227

[3]

B. Buffoni, F. Giannoni. Brake periodic orbits of prescribed Hamiltonian for indefinite Lagrangian systems. Discrete & Continuous Dynamical Systems, 1995, 1 (2) : 217-222. doi: 10.3934/dcds.1995.1.217

[4]

Ying Lv, Yan-Fang Xue, Chun-Lei Tang. Homoclinic orbits for a class of asymptotically quadratic Hamiltonian systems. Communications on Pure & Applied Analysis, 2019, 18 (5) : 2855-2878. doi: 10.3934/cpaa.2019128

[5]

Peter Howard, Alim Sukhtayev. The Maslov and Morse indices for Sturm-Liouville systems on the half-line. Discrete & Continuous Dynamical Systems, 2020, 40 (2) : 983-1012. doi: 10.3934/dcds.2020068

[6]

Juhong Kuang, Weiyi Chen, Zhiming Guo. Periodic solutions with prescribed minimal period for second order even Hamiltonian systems. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021166

[7]

Jun Wang, Junxiang Xu, Fubao Zhang. Homoclinic orbits for a class of Hamiltonian systems with superquadratic or asymptotically quadratic potentials. Communications on Pure & Applied Analysis, 2011, 10 (1) : 269-286. doi: 10.3934/cpaa.2011.10.269

[8]

Roberta Fabbri, Carmen Núñez, Ana M. Sanz. A perturbation theorem for linear Hamiltonian systems with bounded orbits. Discrete & Continuous Dynamical Systems, 2005, 13 (3) : 623-635. doi: 10.3934/dcds.2005.13.623

[9]

Shiwang Ma. Nontrivial periodic solutions for asymptotically linear hamiltonian systems at resonance. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2361-2380. doi: 10.3934/cpaa.2013.12.2361

[10]

Paolo Gidoni, Alessandro Margheri. Lower bound on the number of periodic solutions for asymptotically linear planar Hamiltonian systems. Discrete & Continuous Dynamical Systems, 2019, 39 (1) : 585-606. doi: 10.3934/dcds.2019024

[11]

Ying Lv, Yan-Fang Xue, Chun-Lei Tang. Ground state homoclinic orbits for a class of asymptotically periodic second-order Hamiltonian systems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1627-1652. doi: 10.3934/dcdsb.2020176

[12]

Qinqin Zhang. Homoclinic orbits for discrete Hamiltonian systems with indefinite linear part. Communications on Pure & Applied Analysis, 2015, 14 (5) : 1929-1940. doi: 10.3934/cpaa.2015.14.1929

[13]

Yavdat Il'yasov, Nadir Sari. Solutions of minimal period for a Hamiltonian system with a changing sign potential. Communications on Pure & Applied Analysis, 2005, 4 (1) : 175-185. doi: 10.3934/cpaa.2005.4.175

[14]

K. Tintarev. Critical values and minimal periods for autonomous Hamiltonian systems. Discrete & Continuous Dynamical Systems, 1995, 1 (3) : 389-400. doi: 10.3934/dcds.1995.1.389

[15]

Fei Liu, Jaume Llibre, Xiang Zhang. Heteroclinic orbits for a class of Hamiltonian systems on Riemannian manifolds. Discrete & Continuous Dynamical Systems, 2011, 29 (3) : 1097-1111. doi: 10.3934/dcds.2011.29.1097

[16]

Oskar A. Sultanov. Bifurcations in asymptotically autonomous Hamiltonian systems under oscillatory perturbations. Discrete & Continuous Dynamical Systems, 2021, 41 (12) : 5943-5978. doi: 10.3934/dcds.2021102

[17]

Jaume Llibre, Y. Paulina Martínez, Claudio Vidal. Linear type centers of polynomial Hamiltonian systems with nonlinearities of degree 4 symmetric with respect to the y-axis. Discrete & Continuous Dynamical Systems - B, 2018, 23 (2) : 887-912. doi: 10.3934/dcdsb.2018047

[18]

Pablo G. Barrientos, Abbas Fakhari, Aliasghar Sarizadeh. Density of fiberwise orbits in minimal iterated function systems on the circle. Discrete & Continuous Dynamical Systems, 2014, 34 (9) : 3341-3352. doi: 10.3934/dcds.2014.34.3341

[19]

Addolorata Salvatore. Multiple homoclinic orbits for a class of second order perturbed Hamiltonian systems. Conference Publications, 2003, 2003 (Special) : 778-787. doi: 10.3934/proc.2003.2003.778

[20]

Morched Boughariou. Closed orbits of Hamiltonian systems on non-compact prescribed energy surfaces. Discrete & Continuous Dynamical Systems, 2003, 9 (3) : 603-616. doi: 10.3934/dcds.2003.9.603

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (162)
  • HTML views (192)
  • Cited by (0)

Other articles
by authors

[Back to Top]